Monday, August 14, 2006

migraine news roundup 10


New to Somebody Heal Me? Subscribe to the Somebody Heal Me feed:
Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.


The Daily Headache has two important posts up that I highly recommend you check out. The first is a follow-up about the potentially dangerous ingredient in the headache product HeadOn:

HeadOn Retraction?

I'm thankful for professionals like Dr. Peterson, who is on the up & up about the possible danger. Migraineurs have enough problems: we certainly don't need to unwittingly put ourselves at risk.

The other is a follow-up about the FDA's Serotonin Syndrome warning:

More on Serotonin Syndrome


A study of the migraine treatment Maxalt (rizatriptan) found increased efficacy when combined with trimebutine, an intestinal medication often used to treat irritable bowel syndrome:

Second drug boosts triptan efficacy for migraine
Delayed gastric emptying, or "gastric paralysis," is common during migraine attacks and can delay the onset of action for drugs taken by mouth, Dr. Abouch V. Krymchantowski, from Hospital Pasteur in Rio de Janeiro, Brazil, and colleagues explain.

This is particularly relevant for triptans, which seem to work best during the early stages of an attack.

Therefore, use of a "gastrokinetic" agent, such as trimebutine that helps regulate movement of contents in the gastrointestinal tract, could potentially improve the efficacy of triptan therapy.


An interesting piece on the usefulness (or lack thereof) of medical information obtained on the Internet by patients:

Usefulness of Online Medical Information


Technorati Tags: , , , , , ,